Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Toradol/Apo Ketorolac Side Effects

bendynomorebbendynomore Posts: 1
edited 07/15/2013 - 5:37 PM in Pain Medications
I'm a 37 year old woman who has chronic pain from a rear-end car accident in 2007. In 2010 I was prescribed 40 mg per day of Apo Ketorolac for nerve pain caused by bulging discs, DDD, erosive spinal arthritis and Syringomyelia. My GP originally prescribed it for 6 months and I took 20mg 2x daily for nearly 6 weeks.

Within days of beginning the Toradol I began to feel very unwell. I had headaches, shakes, vomited every time I ate (it began to look like coffee grounds in week 4 and 5), had terrible GI upset, pain and gastric reflux, diarrhea, heart pain. I was getting strange itchy rashes on my arms, face and neck (at the time I believed they were hives to something unknown as I have allergies). I sweated profusely at night.

My stomach got very distended and hard and and the sensation was as though my stomach muscles were being stretched and ripped apart. I drank a lot of milk and ate a lot of dairy as the burning in my stomach was so intense it was all I could do to lessen it.

In fewer than 5 weeks I gained nearly 20 pounds. My menstrual cycle changed completely. I now have much more cramping and pain in my abdomen during my periods and the flow is much lighter and spotty, coming and going over a week or two rather than the heavy, predictable periods I had my entire life. It has remained unpredictable.

I have not been able to lose the 20 pounds of weight that I gained while taking Toradol. I eat healthy and have tried medically supervised dieting. I just keep gaining weight and swelling up. My waist circumference can change up to 6 inches over a day. I am usually less puffy when I wake in the morning, but by the afternoon I will be quite swollen especially in my waist, and lately my thighs and knees. I have steadily gained another 20 pounds since 2010 and as I have been a lean, fit person all of my life it is quite difficult to deal with. I have gone from a size 6 to a 10-12 and up to a 14-16 on days that I am very swollen. I am 5'1'. After a lymph massage I can lose 10 lbs and 2-4 inches of width in my waist. My neck and face will go down significantly too.

For the last year I have been taking Vimovo 325mg 2x per day (Naproxen) but not daily. I take it on bad days and try to use alternative methods the rest of the time. My kidney and liver function is apparently normal.

My question is, can a medication like Toradol, taken for more than the 5 days that is recommended, harm my kidneys and or liver enough that my body is now unable to move fluid around properly? What tests do I need to find that out? How would it have affected my prostaglandins, mentrual cycle and renal system? Can the effects last for years and is it likely that the Naproxen is also having an effect?

I have consulted with a number of doctors, pharmacists, nurses, a physiatrist and an anaesthsiologist and the general consensus has been basically "that's unusual, that shouldn't happen and it's long out of your system by now." I am not sure at this point where to go from here. I need to know what questions to ask and which tests to request to figure out why my body is so full of fluid, why it's been so difficult to lose weight and how I change that.

Any help or advice would be immensely appreciated! Thank You!


  • LizLiz Posts: 7,832
    I am sure that you will find your time on Spine-Health very rewarding. This site is a powerful and integrated system that is dynamic and continues to grow.
    Here are just some of the highlights:

    - Detailed medical libraries of Articles and Videos that address almost every Spinal Conditions and Treatment

    - The Wellness section contains articles, tips and videos to help patients after surgery and also to help people avoid surgery.

    - Under the Resource tab, there is a section Doctor Advice Health Center which can be invaluable.

    - As a bonus, Spine-Health provides these patient forums. Here is where you can meet thousands of other people who understand and can relate to your situation. You will soon become part of the Spiney family who provide comfort and the advantages of a Support System. You are now part of this family that is approximately 20,600 International members and growing daily.

    - It is very important to understand the Forum Rules to make sure all of your posts do not violate any of the rules.

    - As a new member, it is helpful to understand the 'makeup' of these forums, how to make posts, tips on adding images and much more. You should read Forum FAQ

    Here are some you should take a look at:
    Read before you post
    Tips for Newcomers
    Understanding the rules

    All of this will help make your threads better and improve the times and quality of responses you will receive.

    If you have any questions or need assistance, you can use the Private Message facility to contact any one of the Moderators on my team:






    Liz, Spine-health Moderator

    Spinal stenosis since 1995
    Lumber decompression surgery S1 L5-L3[1996]
    Cervical stenosis, so far avoided surgery
  • ChrissysmomCChrissysmom Posts: 46
    edited 07/17/2013 - 9:40 PM
    I can't speak as a medical professional, but I can tell you my doctor is very serious about me not taking this med longer than 5 days. I got the feeling that this is a serious med and should not be taken longer. But whether is it causing your issues now, I can't say.
Sign In or Register to comment.